Ohio, 2014Flooding in Ohio, February 21 to 22, 2014
February 21 to 22, 2014 · NWS PBZ · 2 events in 2 counties and zones
Milder temperatures ahead of a cold front combined with moderate rainfall produced ice jam flooding on numerous streams and creeks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Milder temperatures ahead of a cold front combined with moderate rainfall produced ice jam flooding on numerous streams and creeks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 21, 11:48 AM EST, 12 minutes earlier.
Area forecast discussion, Feb 21, 11:48 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1148 AM EST FRI FEB 21 2014
.SYNOPSIS...
GUSTY WINDS ARE EXPECTED TODAY BEHIND A DEPARTING COLD FRONT. A
WEAK DISTURBANCE WILL CROSS THE REGION SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE CDFNT HAS PUSHED E OF THE RGN. A FEW RAIN/SNW SHWRS HAVE DVLPD
ALG AN UPR TROF AXIS ACRS OH AND SOME OF THIS ACTIVITY MAY CLIP
AREAS N OF PIT THIS AFTN. OTRW A FEW BRKS IN THE CLDS AND NR
STEADY TEMPS EXPD TDA. MXG SHOULD RESULT IN WND GUSTS ARND 45 MPH
THIS AFTN AS WELL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
HIGH PRESSURE AND WAA WILL PROVIDE A DRY SATURDAY WITH ABOVE
NORMAL TEMPS AND PARTLY TO MOSTLY SUNNY SKIES.
THE NEXT WEAK COLD FRONT WILL SINK THROUGH LATE SAT NIGHT AND
SUNDAY MORNING. MODELS ARE STILL NOT QUITE INTO AGREEMENT ON WHAT
TO DO WITH THIS BOUNDARY...PARTICULARLY SUNDAY AFTERNOON AS THE
BOUNDARY STALLS OVER THE FAR SOUTH AND A SFC WAVE DEVELOPS ALONG
IT. IT DOES APPEAR THAT RAIN AND SNOW SHOWERS WILL DEVELOP WITH
THE FEATURE SUNDAY AFTERNOON...BUT WHERE AND TO WHAT EXTENT ARE
STILL IN QUESTION. ALSO...WITH DIFFERENCES IN THE LOCATION OF THE
FRONT...MEANS DIFFERENCES IN THE RAIN-SNOW LINE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER LEVEL TROUGH WILL SETTLE ACROSS THE EASTERN US ONCE AGAIN AT
THE START OF THE PERIOD. THIS WILL BRING A SERIES OF FAST MOVING
SHORTWAVES AND PERIODS OF SNOW SHOWERS THROUGH THE WEEK. WITH
ARCTIC AIR ENCROACHING BY THE END OF THE WEEK...TEMPERATURES WILL
LIKELY REMAIN BELOW SEASONAL AVERAGES.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
GENLY MVFR TO IFR CONDS AS A CDFNT PUSHES E OF THE RGN. THROUGH
THE DAY...STRONGER MIXING COMES INTO PLAY AS THE FRONT PUSHES
EASTWARD AND DRIER AIR BECOMES ENTRAINED...WHICH SHOULD ALLOW
GUSTS TO INCREASE INTO EARLY AFTERNOON. HOWEVER...SKIES SHOULD
SCATTER OUT BY LATE...BRINGING A RETURN TO VFR CONDITIONS.
.OUTLOOK..../SATURDAY THROUGH TUESDAY/...
THE NXT CHC FOR RESTRICTIONS WL COME WITH A REINFORCING CDFNT ON
SATURDAY. ANOTHER CLIPPER SYSTEM WILL BRING RESTRICTIONS MONDAY
NIGHT/TUESDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR MDZ001.
OH...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR OHZ039>041-
048>050-057>059-068-069.
PA...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR PAZ007>009-
013>016-020>023-029-031-073>076.
WV...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR WVZ001>004-012-
021>023-041.
&&
07Hazardous weather outlook, Feb 21, 4:58 AM EST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
458 AM EST FRI FEB 21 2014
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-221000-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
458 AM EST FRI FEB 21 2014
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Guernsey
- When
- February 21, 12:00 PM EST to February 22, 9:30 AM EST
- Where
- Guernsey County, Derwent to 0.72 mi SW of Derwent
- Cause
- Ice Jam
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.920, -81.530
Wills Creek was in minor flood due ice jams and rainfall, causing flooding of low lying areas near Derwent.
Flood, Harrison
- When
- February 21, 1:00 PM EST to 6:00 PM EST
- Where
- Harrison County, Bowerston to 0.46 mi N of Conotton
- Cause
- Ice Jam
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.430, -81.180
Emergency management reported flooding due to an ice jam on Conotton Creek. Portions of Route 151 were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Washington, February 21, 20142 deaths · 2 injured · $20,000 · 1 event
- Tornadoes and Hail in Georgia, February 21, 20141 injured · $1.1 million · EF2 · 13 events
- Dense Fog in New Jersey, February 21, 20141 death · 3 injured · 21 events
- Tornado and Hail in Virginia, February 21, 2014$183,000 · EF0 · 43 events
- Damaging Winds in West Virginia, February 21, 2014$429,000 · 62 kt wind · 18 events
- Tornado and Damaging Winds in North Carolina, February 21, 2014$39,000 · EF1 · 36 events
- Tornado and Damaging Winds in Georgia, February 21, 2014$268,000 · EF0 · 18 events
- Flooding in New York, February 21, 2014$150,000 · 2 events
- Damaging Winds in Virginia, February 21, 2014$126,000 · 55 kt wind · 4 events
- Flash Flood in Ohio, February 21, 2014$100,000 · 1 event
- Flooding in Pennsylvania, February 21 to 22, 2014$82,000 · 4 events
- Damaging Winds in North Carolina, February 21, 2014$33,000 · 54 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 498883, 498886.